MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 12MMX70MM; LAPAROSCOPE, GENERAL & PLASTIC

TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 12MMX70MM; LAPAROSCOPE, GENERAL & PLASTIC
Model Number IPN914249
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review could not be conducted since the lot number was not provided.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The device was used with an endoscopic scope (elite ii 3d scope, a flexible scope by olympus) during a laparoscopic lower anterior resection.The procedure was done without problems until when removing the scope, it got stuck with the trocar and could not be pulled out.When the user tried to pull it out forcibly, the balloon got broken and the trocar and the camera fell out of the body cavity.The shaft and balloon came off.The user would like us to check the device if no broken piece was left in the patient.
 
Event or Problem Description
The device was used with an endoscopic scope (elite ii 3d scope, a flexible scope by olympus) during a laparoscopic lower anterior r esection.The procedure was done without problems until when removing the scope, it got stuck with the trocar and could not be pulled out.When the user tried to pull it out forcibly, the balloon got broken and the trocar and the camera fell out of the body cavity.The shaft and balloon came off.The user would like us to check the device if no broken piece was left in the patient.
 
Additional Manufacturer Narrative
(b)(4).Although the lot number was not reported, a potential lot number was found by looking at sales history.The potential lot number is 73l2000691.Per dhr the product weckvista access balloon port 12mmx70mm lot # 73l2000691 was manufactured on 11/30/2020 a total of (b)(4) pieces.Lot was released on 12/10/2020 dhr investigation did not show issues related to complaint.The customer returned one unit 412944 weckvista access balloon port 12mmx70mm for investigation.The returned sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears used as there is biological material present on the device.The balloon cuff was torn at the distal end.Based on what was reported, it appears that the balloon cuff was broken upon removal of the device.This would most likely be caused by coming into contact with a sharp object during removal.It is also possible that over-inflation of the cuff contributed to this defect.Therefore, unintentional user error caused or contributed to this issue.The ifu for this product, l05459, was reviewed as a part of this complaint investigation.The ifu informs the user "fill the provided syringe with 10 cc of sterile liquid or 15 cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to rupture.Note that 10 cc of fluid or 15 cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture." a corrective action is not required at this time as it appears that unintentional user error caused or contributed to this event.The reported complaint of "broken - balloon" was confirmed based upon the sample received.The balloon cuff was torn at the distal end.Based on what was reported, it appears that the balloon cuff was broken upon removal of the device.This would most likely be caused by coming into contact with a sharp object during removal.It is also possible that over-inflation of the cuff contributed to this defect.All balloon ports are 100% inspected for inflation during the inspection process.It is unlikely that this type of damage was present at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.Based upon the damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
WECKVISTA ACCESS BALLOON PORT 12MMX70MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13535490
Report Number3003898360-2022-00031
Device Sequence Number4039458
Product Code GCJ
UDI-Device Identifier14026704645227
UDI-Public14026704645227
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN914249
Device Catalogue Number412944
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown